Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 12, 2009, 9:22 AM CDT for Smith County, Wood County, Texas. It took effect at Mar 13, 2009, 12:22 PM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2009, 9:22 AM CDT (14:22 UTC)
- In effect from
- Mar 13, 2009, 12:22 PM CDT
- Expired
- Mar 18, 2009, 2:29 PM CDT
- In force
- 5 days
- Issued by
- NWS Shreveport, LA
- Flood severity
- Minor
Counties Smith County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River near Mineola (MLAT2).
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KSHV 121422 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 922 AM CDT THU MAR 12 2009 TXC423-499-131422- /O.NEW.KSHV.FL.W.0002.090313T1549Z-090315T2300Z/ /MLAT2.1.ER.090313T1549Z.090314T0600Z.090315T0500Z.NO/ 922 AM CDT THU MAR 12 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLOOD WARNING FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * FROM FRIDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 815 AM THURSDAY THE STAGE WAS 7.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY LATE MORNING AND CONTINUE TO RISE TO NEAR 15.3 FEET BY EARLY SATURDAY MORNING. EXPECT MINOR LOWLAND FLOODING. $$
6 follow-up statements
000 WGUS84 KSHV 131459 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 959 AM CDT FRI MAR 13 2009 TXC423-499-141459- /O.EXT.KSHV.FL.W.0002.090313T1722Z-090316T0900Z/ /MLAT2.1.ER.090313T1722Z.090314T1200Z.090315T1500Z.NO/ 959 AM CDT FRI MAR 13 2009 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 815 AM FRIDAY THE STAGE WAS 13.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS FRIDAY AFTERNOON AND CONTINUE TO RISE AND CREST BETWEEN 15 AND 16 FEET DURING EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING. * EXPECT MINOR LOWLAND FLOODING. $$
000 WGUS84 KSHV 151546 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1046 AM CDT SUN MAR 15 2009 TXC423-499-161546- /O.EXT.KSHV.FL.W.0002.000000T0000Z-090318T0600Z/ /MLAT2.1.ER.000000T0000Z.090315T1800Z.090317T1200Z.NO/ 1046 AM CDT SUN MAR 15 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT... THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM SUNDAY THE STAGE WAS 15.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 15.7 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. $$
000 WGUS84 KSHV 161506 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1006 AM CDT MON MAR 16 2009 TXC423-499-171506- /O.EXT.KSHV.FL.W.0002.000000T0000Z-090318T1312Z/ /MLAT2.1.ER.000000T0000Z.090316T1300Z.090317T1912Z.NO/ 1006 AM CDT MON MAR 16 2009 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 815 AM MONDAY...THE STAGE WAS 15.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE SABINE RIVER WILL CONTINUE TO CREST NEAR 15.7 FEET NEAR MINEOLA TEXAS THROUGHOUT MUCH OF THIS MONDAY. EXPECT THE RIVER TO BEGIN SLOWLY RECEDING SOME SIX TO TWELVE INCHES PER DAY BY EARLY TUESDAY MORNING. $$
000 WGUS84 KSHV 171417 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 917 AM CDT TUE MAR 17 2009 TXC423-499-181417- /O.EXT.KSHV.FL.W.0002.000000T0000Z-090319T0712Z/ /MLAT2.1.ER.000000T0000Z.090316T1300Z.090318T1312Z.NO/ 917 AM CDT TUE MAR 17 2009 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 815 AM TUESDAY THE STAGE WAS 15.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY DURING LATE WEDNESDAY MORNING. ALSO THE SABINE RIVER CRESTED AT 15.7 FEET DURING EARLY MONDAY MORNING. $$
000 WGUS84 KSHV 181434 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 934 AM CDT WED MAR 18 2009 TXC423-499-191012- /O.EXT.KSHV.FL.W.0002.000000T0000Z-090319T1012Z/ /MLAT2.1.ER.000000T0000Z.090316T1300Z.090318T1612Z.NO/ 934 AM CDT WED MAR 18 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 815 AM WEDNESDAY...THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS WEDNESDAY MORNING. $$
000 WGUS84 KSHV 181929 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 229 PM CDT WED MAR 18 2009 TXC423-499-181959- /O.CAN.KSHV.FL.W.0002.000000T0000Z-090319T1012Z/ /MLAT2.1.ER.000000T0000Z.090316T1300Z.090318T1655Z.NO/ 229 PM CDT WED MAR 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE SABINE RIVER NEAR MINEOLA TEXAS. * AT 1215 PM WEDNESDAY THE STAGE WAS 14.0 FEET. * FELL BELOW FLOOD STAGE AT NOON WEDNESDAY. * FLOOD STAGE IS 14 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.3 FEET BY THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 12, 5:00 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Mar 12, 5:00 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 500 AM CDT THU MAR 12 2009 .DISCUSSION... MODELS REMAIN CONSISTENT THIS PERIOD...AS MOISTURE UPGLIDE WILL CONTINUE ACROSS THE AREA. ISENTROPIC AFFECT IS WELL IN PLACE...WITH WARM MOIST PACIFIC AIR OVERRIDING A COLD AIRMASS. REGIONAL RADARS SHOW RAIN CUING UP IN THE HILL COUNTRY OF SOUTH TEXAS...THEN SPREADING NORTHEAST ACROSS THE ARKLATEX. ACCORDING TO STP ON LOCAL RADAR...TWO TO THREE INCHES HAVE BEEN COMMON ACROSS NORTHEAST TEXAS...WITH ISOLATED AMOUNTS UP TO FIVE INCHES. AT THIS RATE...WE COULD SEE SOME ISOLATED STP VALUES IN THE SEVEN TO EIGHT RANGE BEFORE ITS ALL OVER. FLASH FLOOD THREAT IS STILL MARGINAL AT THIS POINT...BUT LOCAL CREEKS AND CANALS SHOULD BE FILLING UP AND MAY NEED TO BE MONITORED. POPS IN THE SHORT TERM REMAIN HIGH FOR THE ENTIRE AREA...BUT REMEMBER RAINFALL WILL BE OCCASIONAL IN NATURE THUS SOME BREAKS WILL BE OBSERVED. ALSO QPF VALUES MAY BE FAIRLY LOW ACROSS PARTS OF CENTRAL LA...ALTHOUGH POP REMAINS HIGH. TEMPS ARE IN GENERAL RANGE OF GUIDANCE...AS COLD AIR LINGERS INTO THE FIRST HALF OF THE WEEKEND. CONTINUED INTERMITTENT SLEET POSSIBILITY IN MC CURTAIN COUNTY AND ADJACENT AR COUNTIES TONIGHT. ELEVEN && .AVIATION... IFR/LOW MVFR CONDITIONS WILL CONTINUE ACROSS THE FOUR STATE REGION THROUGHOUT THE FORECAST PD...AS WIDESPREAD RAIN CONTINUES TO DEVELOP OVER CENTRAL TX...AND SPREADS NE ACROSS THE REGION. THE AREA OF RAINFALL WILL SLOWLY BE PUSHED EWD TODAY...AS IMPULSE OVER BIG BEND REGION OF TX PUSHES EWD. AS THE IMPULSE APPROACHES LATER TODAY...A FEW ISLD TSRA MAY DEVELOP. RAIN WILL DIMINISH THIS AFTERNOON BETWEEN DISTURBANCES...BUT WILL RETURN AFTER AROUND 06Z FRIDAY. CIGS WILL REMAIN AT MVFR OR LOWER...DESPITE THE BREAK IN THE RAINFALL. BY 12Z...WIDESPREAD RAINFALL WILL TAKE HOLD OF THE REGION ONCE AGAIN. WINDS WILL REMAIN OUT OF THE NE AT AROUND 10 KT WITH GUSTS TO AROUND 20 KT THROUGH THE AFTERNOON...RELAXING JUST A BIT THEREAFTER. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 43 37 41 39 49 / 100 100 100 80 50 MLU 46 39 42 42 50 / 100 100 100 80 50 DEQ 40 35 42 37 51 / 100 50 80 70 30 TXK 40 34 40 38 51 / 100 80 100 70 40 ELD 40 35 41 40 49 / 100 100 100 80 50 TYR 42 35 39 38 49 / 100 100 100 70 50 GGG 42 35 40 38 49 / 100 100 100 70 50 LFK 47 39 42 39 48 / 100 100 100 70 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/12
Hazardous weather outlook, Mar 12, 6:30 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 630 AM CDT THU MAR 12 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 630 AM CDT THU MAR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... OCCASIONAL LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS THE AREA TODAY...WITH COOL TEMPERATURES REMAINING IN PLACE IN THE WAKE OF A STRONG COLD FRONT. SOME MINOR LOCALIZED FLOODING MAY BE OBSERVED IN FLOOD PRONE AREAS...ESPECIALLY IN PARTS OF NORTHEAST TEXAS WHERE SOME FOUR TO FIVE INCHES HAVE ALREADY FALLEN. NO OTHER HAZARDOUS WEATHER THREAT IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WET FORECAST CONTINUES THROUGH SATURDAY...SOME MINOR FLOODING REMAINS POSSIBLE WITH OCCASIONAL HEAVY RAINFALL. NO OTHER HAZARDOUS WEATHER THREAT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER RAINFALL REPORTS OR FLOOD OBSERVATIONS WILL BE APPRECIATED. SUBMIT REPORTS THROUGH STORM REPORTS TAB AT... WWW.SRH.NOAA.GOV/SHV 11
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.